Despite the occurrence of serious side effects, the use of cyclosporin A after organ transplantation has increased because of its ability to effectively suppress allograft rejection. Its use in the treatment of ophthalmic disease has also recently increased. Central nervous system toxicity due to cyclosporin A is a significant but apparently clinically reversible side effect. A liver transplant patient in whom cortical blindness from profound neurotoxicity was the initial presentation is described. Neurologic abnormalities, including cortical blindness, resolved completely after discontinuation of cyclosporin A. However, pathologic studies performed 8.5 months after the initial transplant revealed residual central nervous system demyelination.
|Original language||English (US)|
|Number of pages||6|
|Journal||Journal of Clinical Neuro-Ophthalmology|
|State||Published - Dec 1988|
- Cortical blindness
- Cyclosporin A